MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-500-35
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline flex embolization device and phenom 27 catheter were returned for analysis within a shipping box; within a primary plastic bio-pouch and within a secondary plastic bio-pouch.The phenom 27 catheter was returned separated (cut) into 16 segments.In addition, only the pipeline flex distal segment (ptfe sleeves and tip coil) was returned.It appears the pipeline flex distal core wire separated at the ptfe sleeves.The ptfe sleeves and tip coil were found to be in good condition.No damage was found with the phenom 27 catheter hub.The useable lengths of the returned phenom 27 catheter segments (16) were measured to be ~2.0cm, 1.2cm, 7.2cm, 6.3cm, 1.5cm, 1.5cm, 1.1cm, 0.9cm, 0.9cm, 0.5cm, 0.9cm, 1.7cm, 1.8cm, 2.2cm, 2.4cm, and 67.5cm.It could not be determined if the entire phenom 27 catheter was returned as the model number was not reported.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿resistance/stuck during delivery¿ could not be confirmed.The investigation determined that this event was similar to an event that had already been investigated, and another investigation is not necessary.Based on the investigation conducted resistance can occur during tracking, deployment and re-sheathing of the device in distal and tortuous anatomies.However, the cause for the resistance could not be determined.Regarding the phenom 27 catheter separation (cut) and pipeline flex distal core wire separation the causes could not be determined as this was not reported by the customer.There is insufficient information to determine cause.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that while advancing the pipeline into the phenom 027 microcatheter, the physician felt resistance in the proximal segment.The slack was released in the system, but was unsuccessful at resolving the issue.A continuous flush had been used.The catheter and pipeline were removed, and the pipeline never advance further than the tip of the catheter.There was no damage observed to the pipeline pushwire or the catheter.After removing the system, a pipeline of the same size was successfully implanted with a new phenom microcatheter.It was indicated that all devices were prepared as per the instructions for use (ifu), and there was no patient involvement with the event.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11206225
Report Number2029214-2021-00077
Device Sequence Number3382627
Product Code OUT
UDI-Device Identifier00847536016903
UDI-Public00847536016903
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Model NumberPED-500-35
Device Catalogue NumberPED-500-35
Device Lot NumberB079709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2021
Initial Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1